Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2011, 12:46 AM EDT for Mason County, Oceana County, Michigan. It was in force for 67 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 12:46 AM EDT (04:46 UTC)
- Expired
- Jul 18, 2011, 1:53 AM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 126 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:00 AM EDT | TSTM WND DMG | 1 S Scottville, MI | BETWEEN 6 AND 8 TREES WERE CLEANED UP OFF THE ROAD NEAR U.S. 10 JUST SOUTH OF SCOTTVILLE. REPORT IS BOTH TIME AND LOCATION ESTIMATED. |
| Jul 18, 1:00 AM EDT | MARINE TSTM WIND 53 | 1 Sse Big Sable Point, MI | |
| Jul 18, 1:02 AM EDT | TSTM WND GST 39 | 1 Sw Ludington, MI | JUST INSIDE THE LUDINGTON PIERHEAD. RELAYED BY MEDIA. |
| Jul 18, 1:03 AM EDT | TSTM WND GST 33 | Scottville, MI | RELAYED BY MEDIA. |
| Jul 18, 1:04 AM EDT | TSTM WND GST 41 | Sse Pentwater, MI | FROM PENTWATER FIRE DEPARTMENT. RELAYED BY MEDIA. |
| Jul 18, 1:05 AM EDT | TSTM WND DMG | N Ludington, MI | MASON COUNTY DISPATCH REPORTS A TREE DOWN AT NORTH HARRISON STREET AND EAST FITCH STREET IN LUDINGTON. TIME ESTIMATED BY RADAR. |
| Jul 18, 1:07 AM EDT | MARINE TSTM WIND 41 | 1 E Pentwater, MI | |
| Jul 18, 1:07 AM EDT | MARINE TSTM WIND 41 | Ne Pentwater, MI | |
| Jul 18, 1:30 AM EDT | TSTM WND DMG | E Shelby, MI | OCEANA COUNTY DISPATCH REPORTS NUMEROUS TREES DOWN ON POWER LINES IN THE CITY OF SHELBY. TIME ESTIMATED BY RADAR. |
| Jul 18, 1:35 AM EDT | TSTM WND DMG | Se Ferry, MI | OCEANA COUNTY DISPATCH REPORTS SEVERAL LARGE TREES BLOCKING ROADS IN FERRY. TIME ESTIMATED BY RADAR. |
| Jul 18, 1:35 AM EDT | TSTM WND GST 40 | 3 Nne Stony Lake, MI | ESTIMATED WIND GUST 35-40 MPH IN BENONA TOWNSHIP. RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3989 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS53 KGRR 180446
SVRGRR
MIC105-127-180615-
/O.NEW.KGRR.SV.W.0088.110718T0446Z-110718T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1246 AM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST CENTRAL MICHIGAN...
OCEANA COUNTY IN WEST CENTRAL MICHIGAN...
* UNTIL 215 AM EDT
* AT 1243 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES WEST OF MANISTEE TO 32 MILES
WEST OF PENTWATER..AND MOVING SOUTHEAST AT 45 MPH. SMALL HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PENTWATER... LUDINGTON... SHELBY...
FREESOIL... SILVER LAKE STATE PARK...
CRYSTAL VALLEY... FERRY... ELBRIDGE...
MEARS... STONY LAKE... NEW ERA...
LITTLE POINT SABLE... ROTHBURY... WALKERVILLE...
HART... LAKE MICHIGAN RECREATION AREA...
HAMLIN LAKE... BIG SABLE POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4378 8645 4385 8644 4397 8647 4406 8652
4412 8644 4418 8639 4417 8604 4347 8604
4347 8647 4359 8654 4367 8654
TIME...MOT...LOC 0444Z 300DEG 40KT 4425 8652 4370 8705
WIND...HAIL 60MPH <1.00IN
$$
MJS3 follow-up statements
934
WWUS53 KGRR 180509
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
109 AM EDT MON JUL 18 2011
MIC105-127-180615-
/O.CON.KGRR.SV.W.0088.000000T0000Z-110718T0615Z/
MASON MI-OCEANA MI-
109 AM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCEANA AND
MASON COUNTIES UNTIL 215 AM EDT...
AT 105 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FREESOIL TO 21 MILES WEST OF SHELBY...MOVING SOUTHEAST AT 45
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PENTWATER... LUDINGTON... SHELBY...
FREESOIL... SILVER LAKE STATE PARK...
CRYSTAL VALLEY... FERRY... ELBRIDGE...
MEARS... STONY LAKE... NEW ERA...
LITTLE POINT SABLE... ROTHBURY... WALKERVILLE...
HART... LAKE MICHIGAN RECREATION AREA...
HAMLIN LAKE... BIG SABLE POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4378 8645 4385 8644 4397 8647 4406 8652
4412 8644 4418 8639 4417 8604 4347 8604
4347 8647 4359 8654 4367 8654
TIME...MOT...LOC 0507Z 300DEG 40KT 4412 8621 4357 8675
WIND...HAIL 60MPH <1.00IN
$$
MJS026
WWUS53 KGRR 180537
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT MON JUL 18 2011
MIC105-127-180615-
/O.CON.KGRR.SV.W.0088.000000T0000Z-110718T0615Z/
MASON MI-OCEANA MI-
137 AM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCEANA AND
SOUTHEASTERN MASON COUNTIES UNTIL 215 AM EDT...
AT 132 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF BALDWIN TO WHITEHALL...MOVING SOUTHEAST AT 45
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PENTWATER... SHELBY...
SILVER LAKE STATE PARK... CRYSTAL VALLEY...
FERRY... ELBRIDGE... MEARS...
STONY LAKE... NEW ERA... LITTLE POINT SABLE...
ROTHBURY... WALKERVILLE... HART...
LOGAN TWP... WEARE... COLFAX...
ST. HUBERTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4378 8645 4382 8625 4386 8616 4393 8609
4394 8604 4347 8604 4347 8647 4352 8649
4357 8653 4366 8655
TIME...MOT...LOC 0537Z 300DEG 40KT 4395 8581 4340 8635
WIND...HAIL 60MPH <1.00IN
$$
MJS535
WWUS53 KGRR 180553
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 AM EDT MON JUL 18 2011
MIC105-127-180602-
/O.CAN.KGRR.SV.W.0088.000000T0000Z-110718T0615Z/
MASON MI-OCEANA MI-
153 AM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR OCEANA AND SOUTHEASTERN MASON
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4378 8645 4382 8625 4386 8616 4393 8609
4394 8604 4347 8604 4347 8647 4352 8649
4357 8653 4366 8655
TIME...MOT...LOC 0552Z 300DEG 40KT 4386 8561 4332 8615
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:43 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 17, 10:43 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 PM EDT SUN JUL 17 2011 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(404 PM EDT SUN JUL 17 2011) HAZY...HOT AND HUMID CONDITIONS ARE EXPECTED MUCH OF THE UPCOMING WORK WEEK...WITH THE WARMEST DAYS OF THE WEEK COMING WEDNESDAY...THURSDAY AND FRIDAY. WE HAVE A CHANCE FOR STORMS ON MONDAY AND TUESDAY WITH A WEAK FRONTAL BOUNDARY MEANDERING IN THE AREA. IF STORMS AND CLOUDS END UP NOT AFFECTING THE AREA MONDAY AND TUESDAY...HOT AND HUMID CONDITIONS CAN BE EXPECTED AS WELL. HIGHS EACH DAY HAVE THE POTENTIAL TO HIT THE 90S...WITH HEAT INDEX VALUES RISING TO NEAR OR SLIGHTLY ABOVE 100 DEGREES. && .SHORT TERM...(1043 PM EDT SUN JUL 17 2011) (TONIGHT THROUGH TUESDAY NIGHT) WILL INCREASE POPS FOR OVERNIGHT...GENERALLY INCREASED TO LIKELY NORTH OF I-96 AND HIGH CHANCE POPS SOUTH. MCS WAS ROLLING SE THROUGH NORTHERN WISCONSIN THIS EVENING. TIMING TOOL SHOWS THIS REACHING THE MICHIGAN SHORE OF MASON COUNTY BETWEEN 04Z AND 05Z. UPSTREAM CAPE VALUES WERE MUCH HIGHER...AROUND 4K...WHERE THE MCS WAS AT 02Z...OVER WISCONSIN...AS COMPARED TO CAPES ON THIS SIDE OF THE LAKE...AROUND 2K. ALSO NOT SEEING MUCH EASTWARD PROGRESSIVE OF THE LOW LEVEL JET OVERNIGHT...AS THE MODELS SUGGEST IT WILL STAY OVER MN AND WI. SO THE PRESENT THOUGHT IS THAT THE MCS WILL COME OUR WAY...BUT SHOULD WEAKEN AS IT DOES SO. SOME MARGINALLY SEVERE WINDS COULD BE POSSIBLE... MAINLY OVER THE NW PORTION OF THE CWA. PREVIOUS DISCUSSION... EXTREME INSTABILITY EXISTS UPSTREAM THIS EVENING...WHERE MEAN LAYER CAPE VALUES HAVE NOW ECLIPSED 6000 J/KG OVER PORTIONS OF WISCONSIN. LIFTED INDEX VALUES ARE AS UNSTABLE AT -13 C AS OF 300PM STRETCHING FROM CENTRAL MINNESOTA INTO CENTRAL WISCONSIN. THE MAIN FORECAST ISSUE IN THE SHORT TERM REALLY PERTAINS TO STORM CHANCES IN A VERY UNSTABLE ENVIRONMENT. STORMS ARE EXPECTED TO CONTINUE TO DEVELOP UPSTREAM OVER PORTIONS OF MINNESOTA AND WISCONSIN WORKING OUR DIRECTION LATE TONIGHT. MODELS INDICATE A CONVECTIVE VORT AIDING THE STORMS AND A WEAK LOW LEVEL JET. STORMS TONIGHT ARE NOT A CERTAINTY BY ANY STRETCH...BUT STILL ANTICIPATING A DECAYING MCS TO WORK INTO THE AREA LATE TONIGHT...PERSISTING INTO MONDAY MORNING. AT THIS POINT...FEEL SEVERE CHANCES ARE PRETTY LOW ON OUR SIDE OF THE LAKE...BUT DAMAGING WINDS WILL BE THE MAIN THREAT. HEAVY RAINS ARE ALSO A SIGNIFICANT CONCERN GIVEN COPIOUS AMOUNTS OF MOISTURE IN THE PROFILE. FEELING IS THAT THERE WILL BE ENOUGH CLOUDS AT THE VERY LEAST AND POTENTIALLY SOME SCATTERED SHOWERS/STORMS AROUND MONDAY MORNING TO KNOCK TEMPERATURES DOWN A TAD FOR MONDAY. THE CLOUDS AND PRECIPITATION SHOULD KEEP US UNDER HEAT ADVISORY CRITERIA FOR MONDAY. MONITOR LATEST TRENDS HOWEVER AS MORE IN THE WAY OF SUNSHINE COULD EASILY BOOST US TOWARD HEAT ADVISORY LEVELS. REDEVELOPMENT OF STORMS ARE POSSIBLE MONDAY AFTERNOON...ESPECIALLY IN THE SOUTH TOWARD INTERSTATE 94. CANNOT RULE OUT STORMS UP NORTH EITHER AS A WEAK BOUNDARY TRIES TO SETTLE INTO NORTHERN AND POSSIBLE CENTRAL LOWER MICHIGAN IN THE EVENING. ENTIRE AREA IS IN A SLIGHT RISK FOR STORMS ON MONDAY. MORNING CONVECTION WILL DICTATE THE POTENTIAL SEVERITY OF STORMS IN THE AFTERNOON AND EVENING. MONDAY NIGHT THROUGH TUESDAY NIGHT THE FRONT WILL BECOME QUITE DIFFUSE TRYING TO INCH BACK NORTH AS A WEAK WARM FRONT. HAVE SMALL POPS IN FOR MONDAY NIGHT AND TUESDAY...BUT NOT OVERLY EXCITED ABOUT THE CHANCES. HOT AND HUMID ON TUESDAY...ESPECIALLY IF THE BOUNDARY DOES NOT GENERATE MUCH IN THE WAY OF CLOUDS AND PRECIPITATION. WE WILL BE KEEPING A CLOSE EYE ON TUESDAY AS WELL FOR POSSIBLE HEAT HEADLINES. && .LONG TERM...(404 PM EDT SUN JUL 17 2011) (WEDNESDAY THROUGH SUNDAY) A CONSENSUS OF LATEST MEDIUM RANGE GUIDANCE LOWER LEVEL THICKNESS TOOLS/H8 TEMPS AND THE UPPER LEVEL PATTERN AS WELL AS 12Z MEX NUMERICAL GUIDANCE CONTINUES TO SUGGEST MAX TEMPS IN THE 90 TO 95 DEGREE RANGE ARE LIKELY THROUGH THE UPCOMING WEEK. THE ONLY POTENTIAL LIMITING FACTOR TO HOT TEMPS WHICH ARE FCST WOULD BE IF EXTENSIVE MID TO UPPER LEVEL CONVECTIVE DEBRIS CLOUDS FLOAT IN FROM THE NW MID TO LATE WEEK. OUR GUT FEEL IS THAT THERE WILL NOT BE ENOUGH CLOUD COVER AROUND TO PRECLUDE MAXES FROM REACHING THE 90 TO 95 DEGREE MARK. IN TERMS OF CONVECTIVE POTENTIAL I BELIEVE THE COMBINATION OF THE UPPER RIDGE AXIS AND CAPPING FROM VERY WARM AIR ALOFT (+13 TO +15 C AT 700 MB) SHOULD KEEP US DRY WEDNESDAY AND THURSDAY. A SLIGHT CHC OF A SHOWER OR STORM MAY COME TOWARD FRIDAY... BUT I DID NOT FEEL CONFIDENT ENOUGH IN THAT POTENTIAL TO CHANGE OUR GOING DRY FCST AT THIS TIME. GFS GUIDANCE IS OVERDONE WITH AREAL QPF LATE WEEK DUE TO SOME CONVECTIVE FEEDBACK ISSUES. IN FACT PREDOMINANTLY DRY AND HOT WEATHER SHOULD CONTINUE RIGHT THROUGH NEXT WEEKEND. && .AVIATION...(740 PM EDT SUN JUL 17 2011) THE MAIN AVIATION CONCERN IS THE THUNDERSTORM POTENTIAL TONIGHT INTO MONDAY MORNING. STORMS WERE DEVELOPING RAPIDLY UPSTREAM IN NORTHERN WISCONSIN. THEY WILL HAVE A TENDENCY TO DROP SOUTHEAST OVERNIGHT...TOWARD KMKG AND KGRR. UNCERTAINTY EXISTS AS TO WHETHER THE STORMS WILL WEAKEN OVERNIGHT AS THEY MOVE IN. HOWEVER ANY AVIATOR SHOULD CLOSELY MONITOR THE STORMS AS THEY COULD IMPACT THE TAF SITES...MAINLY AFTER 06Z. GIVEN THE VERY MOIST AIRMASS THAT WILL BE IN PLACE...IFR OR LOWER CONDITIONS COULD ACCOMPANY ANY OF THE STORMS. WILL MAINTAIN THE VCTS WORDING IN THE TAFS. I DID ADD HZ TO SOME OF THE TAFS SITES FOR MONDAY AS THE VERY MOIST AIRMASS MOVES IN. && .MARINE...(404 PM EDT SUN JUL 17 2011) VERY LIMITED MARINE CONCERNS THE NEXT 48 HOURS IN TERMS OF WINDS AND WAVES. WAVES ARE EXPECTED TO BE LESS THAN 2 FEET...WITH WINDS FOR THE MOST PART BELOW 15 KNOTS. THE MAIN CONCERNS OUT ON THE LAKE THROUGH TUESDAY WILL BE AREAS OF DENSE FOG AND STORMS. A VERY MOIST AIR MASS WITH DEW POINTS WELL INTO THE 70S WILL PUSH OUT OVER LAKE WATERS THAT AS OF THIS MORNING WERE IN THE LOW TO MID 60S IN THE NEARSHORE ZONE. VERY THICK FOG CAN FORM IN THESE ENVIRONMENTS...AND HAVE FOG MENTIONED THROUGH TUESDAY OUT OVER THE LAKE. THE SETUP FOR FOG WILL ACTUALLY PERSIST FOR MOST OF THE WEEK. && .HYDROLOGY...(404 PM EDT SUN JUL 17 2011) PRECIPTABLE WATER VALUES REMAIN OFF THE CHARTS THROUGH THE SHORT TERM...WITH VALUES IN EXCESS OF 2 INCHES A DECENT AMOUNT OF THE TIME. THE NAM ACTUALLY HAS 2.50 INCHES LATE TONIGHT INTO MONDAY MORNING IN/NEAR THE CWA. UPSTREAM STORM COMPLEXES SHOULD BEND SOUTHEAST WITH THE DEEP LAYER FLOW...MAKING A RUN TOWARD LAKE MICHIGAN/LOWER MICHIGAN AFTER DARK. BEST CHANCES WILL BE AFTER MIDNIGHT/TOWARDS MORNING IN THE WEST AND NORTH. ANY STORMS IN THIS ENVIRONMENT WILL BE CAPABLE OF TORRENTIAL RAINS LOCALLY. FLASH FLOODING IS A DISTINCT POSSIBILITY WITH ANY OF THE STRONGER STORMS. THUNDERSTORMS CHANCES WILL CONTINUE MONDAY AS A WEAK BOUNDARY SAGS SOUTHWARD INTO THE AREA. PRECIPITATION CANNOT BE RULED OUT FOR MONDAY NIGHT AND TUESDAY EITHER AS THE FRONT WILL TRY TO EASE BACK NORTH AS A WARM FRONT. TORRENTIAL RAIN WILL BE POSSIBLE WITH STORMS MONDAY INTO TUESDAY AS WELL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: DUKE SHORT TERM: DUKE JK LONG TERM: LAURENS AVIATION: MJS MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Jul 17, 1:47 PM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 147 PM EDT SUN JUL 17 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 147 PM EDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. THUNDERSTORM COMPLEXES UPSTREAM OF LOWER MICHIGAN THIS AFTERNOON AND EVENING OVER MINNESOTA AND WISCONSIN WILL MOVE SOUTHEAST WITH TIME. THE STORMS WILL TRY TO CROSS LAKE MICHIGAN OVERNIGHT. SOME OF THE STORMS MAY REACH STRONG TO SEVERE LEVELS WITH TORRENTIAL RAIN AND DAMAGING WINDS BEING THE MAIN THREATS... ESPECIALLY TOWARD THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD THROUGH THE COURSE OF THE UPCOMING WORK WEEK. HIGHS WILL LIKELY PUSH INTO THE 90S EACH DAY AWAY FROM LAKE MICHIGAN. MONDAY AND TUESDAY MAY BE AFFECTED BY PERIODS OF THUNDERSTORMS THOUGH WHICH MAY ALLEVIATE THE HEAT DURING THE AFTERNOON. HEAT INDEX VALUES MAY CREST THE 100 DEGREE MARK THIS WEEK...ESPECIALLY FROM WEDNESDAY THROUGH FRIDAY. A WEAK FRONTAL BOUNDARY WILL OSCILLATE THROUGH THE REGION MONDAY AND TUESDAY WITH ADDITIONAL THUNDERSTORMS POSSIBLE. SOME OF THE STORMS MAY REACH SEVERE LEVELS MONDAY AFTERNOON AND EVENING DEPENDING ON THE AMOUNT OF CLOUDS AND PRECIPITATION AFFECTING THE AREA DURING THE MORNING. THE MAIN THREAT FROM STORMS EARLY THIS WEEK WILL LIKELY BE LOCALLY VERY HEAVY RAINS. A FLASH FLOOD THREAT EXISTS GIVEN A VERY HUMID AIR MASS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY MONDAY INTO TUESDAY EVENING. LMZ844>849-180900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 147 PM EDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS THE THREAT FOR STRONG THUNDERSTORMS OVERNIGHT. THE STRONGEST OF STORMS MAY CONTAIN DAMAGING WINDS AND VERY HEAVY RAIN. LOCALLY HIGHER WAVES CAN BE EXPECTED IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A THREAT FOR STRONG THUNDERSTORMS CONTINUES MONDAY INTO TUESDAY AS A FRONTAL BOUNDARY MEANDERS ACROSS THE AREA. AREAS OF DENSE FOG CAN BE EXPECTED OUT ON LAKE MICHIGAN FOR MUCH OF THE UPCOMING WEEK AS A VERY MOIST AIR MASS MOVES OUT OVER THE RELATIVELY COOLER WATERS OF LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY MONDAY INTO TUESDAY EVENING. WDM/DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:35 PM EDT | Special Marine Warning | GRR | 115 min | |
| Jul 18, 12:57 AM EDT | Special Weather Statement | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola, Ottawa | 2 hr |
| Jul 18, 1:03 AM EDT | Special Marine Warning | GRR | 117 min | |
| Jul 18, 1:51 AM EDT | Special Weather Statement | GRR | Clare, Isabella | 69 min |
| Jul 18, 2:06 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Gratiot, Ionia, Kent, Montcalm | 114 min |
| Jul 18, 2:56 AM EDT | Special Marine Warning | GRR | 69 min | |
| Jul 18, 3:13 AM EDT | Special Weather Statement | GRR | Allegan, Kent, Ottawa | 2 hr |
| Jul 18, 3:55 AM EDT | Special Weather Statement | GRR | Allegan | 65 min |
| Jul 18, 10:59 AM EDT | Heat Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 9 hr |
| Jul 18, 12:26 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Newaygo | 79 min |
| Jul 18, 1:30 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 31 min |
| Jul 18, 1:37 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 53 min |
| Jul 18, 2:24 PM EDT | Special Weather Statement | GRR | Ingham, Jackson | 66 min |
| Jul 18, 4:07 PM EDT | Excessive Heat Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
| Jul 18, 5:31 PM EDT | Special Weather Statement | GRR | Ingham | 59 min |
| Jul 18, 5:53 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.